Virginia, 2025Avalanche and High Wind in Virginia, February 16, 2025
February 16, 2025 · NWS RNK · 27 events in 27 counties and zones
A strong pressure gradient in the wake of a cold front caused very strong, gusty winds throughout Southwest Virginia, with winds exceeding 60 MPH at times. The extent of damage was exacerbated by a strong freezing rain event in the previous couple days, both softening soil and weakening tree branches.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient in the wake of a cold front caused very strong, gusty winds throughout Southwest Virginia, with winds exceeding 60 MPH at times. The extent of damage was exacerbated by a strong freezing rain event in the previous couple days, both softening soil and weakening tree branches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 16, 3:49 AM EST, 20 minutes earlier.
Area forecast discussion, Feb 16, 3:49 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
349 AM EST Sun Feb 16 2025
.SYNOPSIS...
A strong front will track through the area this morning with a
band of showers and possibly a thunderstorm increasing the
threat of flooding, that is already ongoing for much of the area
west of the Blue Ridge. Blustery and much colder conditions
arrive tonight and Monday as the low tracks across New England.
&&
.NEAR TERM /THROUGH TODAY/...
As of 300 AM EST Sunday...
Key messages:
- Winter Weather Advisory issued for Western Greenbrier
- Cold Weather Advisory issued for Western Greenbrier
- Flooding ongoing across much of Southeast WV and
Southwest VA. Flood watch continues.
- High Wind Warning issued for Sunday into Monday
- Wind Advisory issued for Sunday into Monday
Pressure falls will continue across the region tonight as a
deepening surface low pushes to the north and east of the region
across the Ohio River valley and into Western New York by this
afternoon. As the surface low lifts northeast, an associated
cold front will start to push through the region early this
morning. As this happens, gusty winds look to develop ahead of
the front and eventually behind the front as winds shifts and
pressures rise in the wake of the cold front. These pressure
rises look to be accompanied by a 50-65kt 850mb northwesterly
LLJ that will aid in gusty winds behind the cold front Sunday
afternoon through early Monday morning. These gusty winds are
expected to gust up to 55mph at times across higher terrain
locations, which combined with antecedent wet soils and fragile
tree limbs from the recent significant freezing rain event will
likely lead to additional numerous downed trees across the
region. These down trees and tree limbs will likely lead to
additional power outages, especially to the areas affected by
the aforementioned freezing rain event. Given this potential,
the wind advisory that was in place across much of the region
for higher terrain locations has been upgraded to a High Wind
Warning.
The cold front looks to bring an additional 0.5 inches to 1.0
inches widespread across the region, which may exacerbate the
already swelled streams and rivers across the region. Given this
additional threat for rainfall the flood watch continues to
remain in effect for much of the area west of the Blue Ridge. Many
rivers may see a double crest or even additional rises as the
cold front passes through the area. Once the cold front passes,
the aforementioned northwest wind shift combined with steep
500mb height falls will lead to strong cold air advection across
the area. By Sunday afternoon and evening some higher terrain
locations may start to see upslope snow showers as temperatures
fall below freezing by the 4-8pm timeframe. By the early morning
hours on Monday, temperatures are expected to be in the low 20s
to upper teens for areas west of the Blue Ridge.
Wind Chills are expected to drop into the -5 to -10 degree range
across western Greenbrier, which has prompted a cold weather
advisory for those areas. With 3-5 inches of snowfall expected a
Winter Weather Advisory has also been issued for western
Greenbrier.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM EST Sunday...
Key Points:
1. Wind Advisory concerns into early Monday
2. Very cold wind chills Monday morning.
3. Continued dry and colder into Tuesday evening.
4. Onset of potential winter storm early Wednesday morning.
Some light upslope snow showers across southeast West Virginia and
windy/gusty conditions are possible across the mountains Monday
morning. High pressure will edge into the region with gusty winds
subsiding in the late afternoon into early evening. High
temperatures Monday will range from the upper 20s to mid 30s west of
the Blue Ridge to the 40s east. As cold high pressure settles over
the area, Monday night's lows will bottom out between 15F to 25F in
the west and mid 20s in the east. Temperatures will moderate some on
Tuesday as winds become southwesterly ahead of a system coming out
of the Gulf. With dew points Tuesday afternoon in the teens to lower
20s, temperatures will drop quickly in the evening. As the Gulf
disturbance tracks over the Carolinas, precipitation will start as
light snow.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 AM EST Sunday...
Key Points:
1. Increasing confidence of a winter storm Wednesday becoming
mountain snow showers Wednesday night into Thursday.
2. Drier and trending slightly milder next weekend.
A Gulf low (Miller A) will move off the Carolina coast Wednesday
afternoon, bringing more cold air into the region. This cold air
will keep temperature profiles cold enough to support snow, even
east of the Blue Ridge. Snow will end in the evening, then mountain
snow showers may continue into Thursday. Cold high pressure will
take residence over the region, keeping temperatures colder than
normal. Temperatures will moderate back to normal levels this
weekend.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
As of 1215 AM EST Saturday...
Poor flying conditions will continue through much of the TAF
period, with a cold front approaching the region during the
early morning hours Sunday. IFR to LIFR restrictions due to low
CIGs and VSBYs look to continue until the cold front finally
pushes through the region by the mid morning to early afternoon
hours. Along with these restrictions, LLWS up to 45-50 knots
will continue to affect the region through early afternoon hours
on Sunday until the cold front has passed the region. There
looks to be a brief lull in LLWS through the afternoon hours
before an additional increase is expected after 00UTC.
Once the cold front finally pushes through the region, upslope
snow showers will lead to MVFR CIGs to continue for BLF, BCB,
and LWB through the end of the TAF period. ROA, LYH, and DAN
look to become VFR shortly after the cold front passes through
the region as westerly winds lead to downsloping and clearing
skies across the Piedmont.
Southerly winds overnight will quickly transition to westerly
winds in the wake of the cold front. Once winds transition to
westerly, they are expected to pick up to 15-20 knots sustained
with gusts up to 30-40 knots at times through the end of the TAF
period. With winds this strong, the threat of LLWS looks to
return by 00UTC for ROA, BCB, LWB, and LYH.
.EXTENDED AVIATION OUTLOOK...
Aside from some lingering sub-VFR Monday morning expect VFR into
Tuesday. Another storm looks to bring winter precip Wed-Thu with
the mid-Atlantic very well being impacted considerably.
&&
.HYDROLOGY...
As of 300 AM EST Sunday...
Key Message:
-Flood Watch in effect until Sunday evening along and west of
the Blue Ridge
Moderate flooding is expected to continue on the Clinch at
Tazewell, and the Holston River at Saltville through this
afternoon, with moderate flooding forecast for the Greenbrier
River at Alderson later this evening. Moderate flooding is also
expected to continue along the Roanoke through this afternoon.
Several other local rivers and streams are expected to reach
Minor flooding through the remainder of the overnight hours, and
into the early morning hours on Sunday
More heavy showers with the front with higher rates could
exacerbate the flooding threat this morning as many streams have
begun a downward trend.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through this evening for VAZ007-009>020-022>024-
035.
Wind Advisory from noon today to 4 PM EST Monday for
VAZ014>017-022>024-032>035-043>047-058-059.
Wind Advisory from noon today to 1 PM EST Monday for VAZ007-
009>013-018>020.
NC...Flood Watch through this evening for NCZ001-002-018.
Wind Advisory from noon today to 4 PM EST Monday for
NCZ001>006-018>020.
WV...Flood Watch through this evening for WVZ042>044-507-508.
Wind Advisory from noon today to 1 PM EST Monday for
WVZ042>044-507-508.
Winter Weather Advisory from 1 PM this afternoon to 10 AM EST
Monday for WVZ508.
Cold Weather Advisory from 1 AM to 9 AM EST Monday for WVZ508.
&&
SYNOPSIS...EB
NEAR TERM...EB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EB/WP
HYDROLOGY...AMS/WP/EBHazardous weather outlook, Feb 16, 3:57 AM EST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
357 AM EST Sun Feb 16 2025
VAZ007-009>013-018>020-WVZ042>044-507-170900-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Craig-Alleghany VA-Bath-
Mercer-Summers-Monroe-Eastern Greenbrier-
357 AM EST Sun Feb 16 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST MONDAY...
This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Another winter storm system may impact the region Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report flooding or wind damage in
their area.
NCZ001-002-018-VAZ014>017-022>024-035-170900-
Ashe-Alleghany NC-Watauga-Montgomery-Grayson-Carroll-Floyd-Roanoke-
Botetourt-Rockbridge-Amherst-
357 AM EST Sun Feb 16 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST MONDAY...
This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, southwest Virginia and west central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Another winter storm system may impact the region Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report flooding, or wind damage in
their area.
NCZ003>006-019-020-VAZ043>047-058-059-170900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
357 AM EST Sun Feb 16 2025
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM EST
MONDAY...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Another winter storm system may impact the region Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report wind damage in their area.
WVZ508-170900-
Western Greenbrier-
357 AM EST Sun Feb 16 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM EST MONDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Wind Warning.
Winter Weather Advisory.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
Cold Weather Advisory.
Another winter storm system may impact the region Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report flooding or wind damage in
their area.
VAZ032>034-170900-
Patrick-Franklin-Bedford-
357 AM EST Sun Feb 16 2025
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST MONDAY...
This Hazardous Weather Outlook is for south central Virginia,
southwest Virginia and west central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Another winter storm system may impact the region Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report wind damage in their area.
In the hours before
Local storm report, Feb 15, 10:10 PM EST, 5 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1010 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Flood 1 SW Chapel 37.28N 80.94W
02/15/2025 Giles VA Public
Water rescue for evacuation from home by
boat reported by Facebook post from
Scannerfood. Location was around 4300 Wolf
Creek Rd in Narrows of Giles County.
&&
CDGLocal storm report, Feb 15, 10:52 PM EST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1052 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM Flash Flood 1 E White Sulphur Sprin 37.80N 80.28W
02/15/2025 Greenbrier WV 911 Call Center
Water appeared to be in the trailer park and
inside two trailers.
&&
RCSLocal storm report, Feb 15, 11:09 PM EST, 5 hours before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1109 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM Flash Flood 1 WNW Kegley 37.40N 81.15W
02/15/2025 Mercer WV 911 Call Center
TWO ARE STUCK AND UNABLE TO GET OUT
CURRENTLY. SAID THEY DONT HAVE WATER IN THE
HOUSE YET BUT ITS ALMOST THERE. SAID ITS UP
TO HIS KNEES OUT IN FRONT OF THE HOUSE.
&&
RCSLocal storm report, Feb 15, 11:12 PM EST, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1112 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Flash Flood 1 SSE Spanishburg 37.43N 81.11W
02/15/2025 Mercer WV 911 Call Center
Water Recue. Two stuck in house.
&&
RCSLocal storm report, Feb 15, 11:18 PM EST, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1118 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM Flash Flood Matoaka 37.42N 81.24W
02/15/2025 Mercer WV 911 Call Center
Two needing a water rescue.
&&
RCSLocal storm report, Feb 15, 11:42 PM EST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1142 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Flood 3 NE Mc Coy 37.27N 80.57W
02/15/2025 Giles VA Public
Spruce Run Road closed due to water covering
it.
&&
WPAvalanche, Wythe
- When
- February 16, 4:09 AM EST to 12:00 PM EST
- Where
- Wythe forecast zone
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 36.917, -81.079 (the zone’s center; the record gives no point)
Seven trees were blown down by non-thunderstorm winds around Wythe County.
High Wind, Grayson
- When
- February 16, 5:15 AM EST to 12:18 PM EST
- Where
- Grayson forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.657, -81.225 (the zone’s center; the record gives no point)
About 10 trees were blown down by non-thunderstorm winds around Grayson County.
High Wind, Pittsylvania
- When
- February 16, 10:35 AM EST to 2:45 PM EST
- Where
- Pittsylvania forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 36.704, -79.396 (the zone’s center; the record gives no point)
Numerous trees were blown down by non-thunderstorm winds around Pittsylvania County.
High Wind, Tazewell
- When
- February 16, 11:45 AM EST
- Where
- Tazewell forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.125, -81.561 (the zone’s center; the record gives no point)
High Wind, Giles
- When
- February 16, 12:14 PM EST
- Where
- Giles forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.314, -80.704 (the zone’s center; the record gives no point)
Several trees were blown down by non-thunderstorm winds around Giles County.
High Wind, Alleghany
- When
- February 16, 12:19 PM EST
- Where
- Alleghany forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 37.791, -80.000 (the zone’s center; the record gives no point)
Eight trees and at least one power line were blown down by non-thunderstorm winds around Alleghany County.
High Wind, Pulaski
- When
- February 16, 12:30 PM EST
- Where
- Pulaski forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.098, -80.645 (the zone’s center; the record gives no point)
Two trees were blown down by non-thunderstorm winds, one in the town of Pulaski, and another along Route 100 near Dublin.
High Wind, Smyth
- When
- February 16, 12:59 PM EST to 3:53 PM EST
- Where
- Smyth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.844, -81.537 (the zone’s center; the record gives no point)
Four trees were blown down by non-thunderstorm winds around Smyth County. One was blocking Cleghorn Lane near its intersection with B Lane.
High Wind, Bland
- When
- February 16, 1:00 PM EST
- Where
- Bland forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.134, -81.130 (the zone’s center; the record gives no point)
Numerous trees were blown down by non-thunderstorm winds around Bland County.
High Wind, Craig
- When
- February 16, 1:00 PM EST
- Where
- Craig forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.481, -80.212 (the zone’s center; the record gives no point)
Numerous trees were blown down by non-thunderstorm winds around Craig County.
High Wind, Montgomery
- When
- February 16, 1:00 PM EST to 1:05 PM EST
- Where
- Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 37.174, -80.387 (the zone’s center; the record gives no point)
Several trees were blown down by non-thunderstorm winds onto a power line in Blacksburg. A few large branches were damaged near the Virginia Tech Airport as well.
High Wind, Franklin
- When
- February 16, 1:00 PM EST to 3:12 PM EST
- Where
- Franklin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 36.992, -79.881 (the zone’s center; the record gives no point)
Numerous trees and power lines were blown down by non-thunderstorm winds around Franklin County. One tree was reported down blocking Crossbow Lane.
High Wind, Bath
- When
- February 16, 1:00 PM EST
- Where
- Bath forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.059, -79.741 (the zone’s center; the record gives no point)
Several trees were blown down by non-thunderstorm winds around Bath County, with a few falling onto power lines.
High Wind, Carroll
- When
- February 16, 1:09 PM EST to 6:45 PM EST
- Where
- Carroll forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- 911 Call Center
- Coordinates
- 36.697, -80.829 (the zone’s center; the record gives no point)
A few trees were blown down by non-thunderstorm winds in the Cana area, in addition to several power lines blown down around Carroll County.
High Wind, Botetourt
- When
- February 16, 1:30 PM EST
- Where
- Botetourt forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 37.557, -79.812 (the zone’s center; the record gives no point)
Around ten trees and a few power lines were blown down by non-thunderstorm winds around Botetourt County.
High Wind, Floyd
- When
- February 16, 1:49 PM EST
- Where
- Floyd forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.932, -80.362 (the zone’s center; the record gives no point)
Numerous trees were blown down by non-thunderstorm winds around Floyd County.
High Wind, Roanoke
- When
- February 16, 1:55 PM EST to 2:13 PM EST
- Where
- Roanoke forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 37.258, -80.016 (the zone’s center; the record gives no point)
Several power lines were blown down by non-thunderstorm winds around Roanoke. In addition, the Roanoke Airport ASOS reported a wind gust of 50 knots.
High Wind, Amherst
- When
- February 16, 2:00 PM EST to 3:46 PM EST
- Where
- Amherst forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.605, -79.145 (the zone’s center; the record gives no point)
Numerous trees were blown down by non-thunderstorm winds around Amherst County, with one blocking Kenmore Road.
High Wind, Charlotte
- When
- February 16, 2:00 PM EST
- Where
- Charlotte forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.012, -78.662 (the zone’s center; the record gives no point)
Ten trees were blown down by non-thunderstorm winds around Charlotte County.
High Wind, Rockbridge
- When
- February 16, 2:00 PM EST
- Where
- Rockbridge forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 37.774, -79.418 (the zone’s center; the record gives no point)
Numerous trees and a few power lines were blown down by non-thunderstorm winds around Rockbridge County.
High Wind, Halifax
- When
- February 16, 2:07 PM EST to 3:00 PM EST
- Where
- Halifax forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 36.767, -78.937 (the zone’s center; the record gives no point)
Over 50 trees and numerous power lines were blown down by non-thunderstorm winds around Halifax County.
High Wind, Patrick
- When
- February 16, 2:34 PM EST
- Where
- Patrick forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 36.678, -80.284 (the zone’s center; the record gives no point)
Several trees power lines were blown down by non-thunderstorm winds around Patrick County.
High Wind, Henry
- When
- February 16, 2:35 PM EST to 2:39 PM EST
- Where
- Henry forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 36.689, -79.926 (the zone’s center; the record gives no point)
Several trees were blown down by non-thunderstorm winds around Henry County. In addition, a 64 MPH gust was measured on a private weather station in Bassett.
High Wind, Appomattox
- When
- February 16, 2:39 PM EST
- Where
- Appomattox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.372, -78.812 (the zone’s center; the record gives no point)
A couple trees were blown down by non-thunderstorm winds in Appomattox.
High Wind, Campbell
- When
- February 16, 2:45 PM EST
- Where
- Campbell forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.310, -79.119 (the zone’s center; the record gives no point)
Two trees were blown down by non-thunderstorm winds near the intersection of Leland Road and Lynbrook Road. Another tree was blown down onto a home on Long Island Road, causing minor damage to the building.
High Wind, Bedford
- When
- February 16, 3:39 PM EST
- Where
- Bedford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.315, -79.524 (the zone’s center; the record gives no point)
Several trees and power lines were blown down by non-thunderstorm winds around Bedford County.
High Wind, Buckingham
- When
- February 16, 4:00 PM EST
- Where
- Buckingham forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 37.572, -78.529 (the zone’s center; the record gives no point)
Several trees and utility poles were blown down by non-thunderstorm winds around Buckingham County.
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 16, 20251 death · $415,000 · EF1 · 145 events
- High Wind in Pennsylvania, February 16 to 17, 20251 death · 56 kt wind · 10 events
- Cold in Nebraska, February 16, 20251 death · 1 event
- Lake-Effect Snow and High Wind in New York, February 16 to 19, 20251 injured · $2.3 million · 56 kt wind · 5 events
- Damaging Winds in North Carolina, February 16, 2025$156,000 · 53 kt wind · 25 events
- Damaging Wind in Maryland, February 16, 2025$250,000 · 76 kt wind · 1 event
- Blizzard and High Wind in Pennsylvania, February 16 to 17, 20251 injured · $59,000 · 56 kt wind · 17 events
- High Wind in North Carolina, February 16, 2025$108,000 · 60 kt wind · 9 events
- Lake-Effect Snow and High Wind in New York, February 16 to 18, 20252 injured · 50 kt wind · 30 events
- Damaging Winds and Strong Wind in North Carolina, February 16, 2025$60,000 · 50 kt wind · 6 events
- Extreme Cold in North Dakota, February 16 to 19, 202536 events
- Extreme Cold in Montana, February 16 to 20, 202530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239018, 1239017, 1239012, 1239015, 1239037, 1239036, 1239020, 1239021, 1239022, 1239023, 1239024, 1239026, 1239027, 1239035, 1239045, 1239041, 1239028, 1239029, 1239030, 1239031, 1239032, 1239039, 1239033, 1239044, 1239034, 1239038, 1239042.